MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y923H
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an animal underwent an unknown animal procedure on (b)(6) 2025 and suture was used.It was reported by distributor per account that, the clinic reports issues with the suture kept breaking while in procedure, they also had patient re-present with the suture having come untied.No patient consequence has been reported.Device is available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 1/12/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: how many devices demonstrated the alleged deficiency? could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.Please provide the source or name of person providing answers to follow-up questions: we had three patients in a row that had problems with the sutures snapping during procedure and post procedure as well as coming untied hours after procedure or next day while on strict activity instructions.1.(b)(6): pet placed in right lateral recumbency.Small, ulcerated skin tag removed off of ventral right forelimb, placed 2 simple interrupted sutures using 2-0 monocryl.Some oozing after repair but no active bleeding, pressure wrapped paw overnight.Two small quarter sized lipomas on the right rostral and rostral chest were removed, closed in simple continuous sq/dermal layers followed by 2 cruciates.Small skin tag removed from the inner left pinnae, had a cyst beneath the base of the skin tag, closed in 1 simple interrupted suture.2 knots with 4 throws with each suture.Skin sutures.Sutures snapped during the procedure with knotting and came untied that night resolving in re-sutures the following day.2.(b)(6): pet placed in right lateral recumbency.A 2" incision was made over the greater trochanter of the femur, extending over the neck of the femur.Sq tissue was debrided and biceps femoris and superficial gluteal muscles retracted.Middle/deep gluteal and tensor fasciae insertions on the femoral neck transected/debrided until visualization of the femoral head was achieved.Joint capsule very thickened, opened and femoral ligament transected to provide motility of femoral head.Osteotome and mallet used to make a lateral cut through the femoral head and neck.Femoral head fell down into joint capsule, retrieved without major complication.No rongeurs available, but rasps used to file down ostectomy site.Closed joint capsule and muscles around ostectomy site using 3-0 monocryl.Closed sq and dermal layer in buried continuous pattern using 3-0 monocryl, followed by 4 simple interrupted sutures in the skin.Cruciate sutures.2 knots with 4 throws with each suture.Skin sutures.Sutures snapped during the procedure.Sutures came untied the following day and the pet had to come in for re-suture.3.(b)(6): mass removal.2 loose sutures and 1 untied suture removed from proximal aspect of incision.Healthy granulation tissue forming beneath incision, freshened edges and closed in 6 simple interrupted sutures using 2-0 monocryl on proximal aspect of incision.2 distal original sutures remain and edges appropriately.Simple interrupted sutures 2 knots with 4 throws.Sutures snapped during the procedure and also came undone 2 days after the procedure while the pet was on strict activity.Pet had to come in the following day for re-suture.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/10/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
MCRYL VIO 36IN 3-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24036505
Report Number2210968-2026-00248
Device Sequence Number10472352
Product Code GAN
UDI-Device Identifier10705031059863
UDI-Public(01)10705031059863(17)290831(10)103LCK
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY923H
Device Lot Number103LCK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown